Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 19, NWS Pocatello, ID

May 30, 2013

NWS Pocatello, ID issued this wind advisory at May 30, 2013, 3:51 AM MDT. It took effect at May 30, 2013, 2:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 30, 2013, 3:51 AM MDT (09:51 UTC)
In effect from
May 30, 2013, 2:00 PM MDT
Expired
May 30, 2013, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS75 KPIH 300951
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
351 AM MDT THU MAY 30 2013

...STRONG GUSTY WINDS IN THE LOWER SNAKE PLAIN TODAY...

.STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN WEST SOUTHWEST
WINDS AT 25 TO 35 MPH IN THE LOWER SNAKE PLAIN DURING THE DAY.
AMERICAN FALLS RESERVOIR WILL BE EFFECTED BY GUSTY WINDS AS WELL
PRODUCING CHOP.

IDZ021-310300-
/O.NEW.KPIH.WI.Y.0019.130530T2000Z-130531T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
351 AM MDT THU MAY 30 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* TIMING... 2 PM TODAY THROUGH 9 PM MDT THIS EVENING.

* WINDS...WEST SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS
  RESERVOIR.

* IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE CROSS WINDS
  ALONG I86...I15 AND SR26. 

* IMPACTS...EXPECT CHOPPY WATERS ON AMERICAN FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
314 
WWUS75 KPIH 310249
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
849 PM MDT THU MAY 30 2013

IDZ021-310400-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-130531T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
849 PM MDT THU MAY 30 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

STRONGEST WINDS HAVE OCCURRED. EXPECT WINDS TO DIMINISH TO 10 TO 15
MPH THROUGHOUT THE NIGHT.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 30, 3:15 AM MDT, 36 minutes earlier.

Area forecast discussion, May 30, 3:15 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT THU MAY 30 2013

.DISCUSSION...UPPER LOW IS SITTING OFF IN THE EAST PACIFIC JUST WEST
OF VANCOUVER ISLAND. WV IMAGERY SHOWS A COUPLE OF WEAK IMPULSES OF
ENERGY ROTATING OUT OF THE LOW. MODELS PROJECT LITTLE SENSIBLE
WEATHER ASSOCIATED WITH THESE IMPULSES...AND WEATHER SHOULD BE
RELATIVELY CLEAR ACROSS THE AREA TODAY. AS A RESULT...LOW LEVEL
LAPSE RATES WILL STEEPEN ALLOWING SOME OF THE STRONGER WINDS TO MIX
TO THE SURFACE THIS AFTERNOON. MOS GUIDANCE IS INDICATING STRONGER
WINDS THAN YESTERDAY AND WE WILL LIKELY SEE ADVISORY LEVEL WIND
SPEEDS THIS AFTERNOON ACROSS THE LOWER SNAKE RIVER PLAIN. DRY
WEATHER SHOULD CONTINUE THROUGH SATURDAY AS UPPER RIDGING MOVES
ACROSS THE AREA.

ON SUNDAY...MODELS DEPICT AN AMPLIFYING UPPER TROUGH DEVELOPING OVER
THE PACIFIC NORTHWEST...BUT CONTINUE TO PUSH MOST OF THE MOISTURE
OVER NORTHERN IDAHO AND WESTERN MONTANA. THEREFORE WE SHOULD SEE
LITTLE IN THE WAY OF POPS EARLY NEXT WEEK. THE 00Z GFS/ECMWF DROPS
AN UPPER TROUGH OVER THE UPPER SNAKE HIGHLANDS...WHICH MAY BE THE
ONLY AREA OF CONCERN IN THE EXTENDED PERIODS AS FAR AS POPS ARE
CONCERNED.  HINSBERGER
&&

.AVIATION...ISOLATED THUNDERSTORMS EXPECTED OVER THE CENTRAL
MOUNTAINS NORTH OF KSUN THIS AFTERNOON AND THE EASTERN HIGHLANDS AS
WELL. TAF SITES SHOULD NOT BE AFFECTED TODAY BY THESE SHOWERS. MAIN
CONCERN WILL BE STRONG SURFACE WINDS IN THE SNAKE PLAIN THIS
AFTERNOON. STRONGEST WINDS WILL BE IN THE VICINITY OF KPIH WHERE A
WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST WINDS OF 25 TO 35 MPH
BETWEEN 20Z AND 03Z THIS EVENING. RS/EP
&&

.FIRE WEATHER...THE STORM TRACK HAS SHIFTED FURTHER NORTH TODAY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
MAINLY NORTH OF A STANLEY TO DRIGGS LINE THIS AFTERNOON. STRONG
GUSTY WINDS WILL REDEVELOP AGAIN THIS AFTERNOON IN THE SNAKE
PLAIN...STRONGEST WINDS WILL BE LOCATED IN THE SOUTHERN HALF OF THE
PLAIN FROM BURLEY TO BLACKFOOT. WEST TO SOUTHWEST WINDS OF 25 TO 35
MPH ARE EXPECTED FROM 1400 TO 2100 HOURS. ON FRIDAY...ISOLATED
SHOWERS WILL BE LIMITED TO AREAS FROM LEADORE TO ISLAND PARK AND
DRIGGS. RELATIVE HUMIDITY WILL LOWER TO AROUND 20 PERCENT AROUND
ARCO FRIDAY AND TREND DOWNWARD TO THE UPPER TEENS BY SATURDAY
AFTERNOON. RS/EP

&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 2 PM THIS
AFTERNOON TO 9 PM MDT THIS EVENING IDZ021.

&&
Hazardous weather outlook, May 29, 4:37 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
437 AM MDT WED MAY 29 2013

IDZ017>025-031-032-301045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
437 AM MDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR
AMERICAN FALLS RESERVOIR. ADDITIONALLY...ISOLATED NON-SEVERE
THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST IDAHO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WINDS ARE EXPECTED AGAIN THURSDAY...POSSIBLY IMPACTING
AMERICAN FALLS RESERVOIR. OTHERWISE SHOWER ACTIVITY WILL BE
CONFINED TO THE EASTERN HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.